MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Break (1069); Material Discolored (1170); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a cori-assisted tka surgery, the plastic tip of one (1) ri robotic drill attachment broke.The procedure was resumed, after a non-significant delay, using a s+n back-up device.The patient was not harmed as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a cori-assisted tka surgery, the plastic tip of one (1) ri robotic drill attachment broke.The procedure was resumed, after a non-significant delay, using a s+n back-up device.No pieces had fallen into the patient.The patient was not harmed as a consequence of this issue.
 
Additional Manufacturer Narrative
Section b5 and h6 (medical device problem code) were updated.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d9&h3 (device returned for analysis), h6 (component code, type of investigation, investigation findings, investigation conclusions).Updated results of investigation: the ri robotic drill attachment, part number rob10015, serial number (b)(6), used for treatment was returned for evaluation.The reported problem was confirmed with a visual inspection.The external condition show signs of extensive wear.The wiper is deformed, the epoxy is discolored and almost completely missing.It can be seen that the front bearing is damaged.The laser marking on the drill attachment is wearing is starting to disappear.The reported problem was confirmed with a functional evaluation.The depth of the retaining nut was measured and found to be in spec.The retaining nut has loctite on it.The spacers were in spec.The front bearing was broken.A complaint history review was performed by part number and similar complaints were identified.A review by serial was performed and no similar complaints were identified.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with wear as a result of extensive usage of the drill attachment.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20724048
Report Number3010266064-2024-00229
Device Sequence Number6489229
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public885556757345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/20/2024
12/20/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/26/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB10024/SN(B)(6)/REAL INTELLIGENCE CORI.
Patient SexUnknown